MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 45; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 6.0 X 45; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 199721645
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional product code kwp;kwq;mnh;mni;osh.Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020, a revision surgery was done because the patient had symptoms of back and leg pain and it was necessary more decompression.During surgery was detected that some screws didn¿t had fixation, they were loose.It was only in the beginning of the surgery that surgeon confirm that some screws were loose.It was unknown if the surgery was completed successfully.The patient outcome was unknown.Concomitant device reported: unknown rods (part# unknown, lot# unknown, quantity unknown ).Unknown screws (part# unknown, lot# unknown, quantity unknown ).This complaint involves seven (7) devices.This report is for (1) 5.5 exp verse screw 6.0 x 45.This is report 7 of 7 (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h6: the device history record (dhr) of product code 199721645, lot 269766, was reviewed and no non-conformance was observed during the manufacturing process.The product was released on january 27, 2020.H3, h6: a product investigation was completed: visual inspection of the complaint device showed the head of the screw was locked in the monoaxial position.Per the system guide, the polyaxial screw converts to a monoaxial screw upon tightening of the set screw.The system guide indicates that exceeding the system torque may result in failure of the implant.Upon loosening of the set screw, the screw head should become mobile again.A functional assessment was performed on the complaint device.The head of the screw was unable to be moved from the received position.The complaint condition of loose was unable to be replicated.The relevant drawings were reviewed; no design issues or discrepancies were identified.This complaint is not confirmed.The screw head is unable to move.A possible root cause is over-torquing of the set screws, however no definitive root cause could be identified.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.5 EXP VERSE SCREW 6.0 X 45
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10535672
Report Number1526439-2020-01696
Device Sequence Number11713952
Product Code NKB
UDI-Device Identifier10705034442273
UDI-Public10705034442273
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721645
Device Catalogue Number199721645
Device Lot Number269766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Initial Date Received by Manufacturer 08/19/2020
Supplement Date Received by Manufacturer11/03/2020
Initial Report FDA Received Date09/15/2020
Supplement Report FDA Received Date11/13/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE SCREW 6.0 X 40; UNKNOWN RODS; UNKNOWN SCREWS; 5.5 EXP VERSE SCREW 6.0 X 40; UNKNOWN RODS; UNKNOWN SCREWS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR